# SDR 95ZZZX6914

- Difficulty date: November 12, 1995
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N2FOR
- Make and model: Cessna 310R
- Aircraft serial: 310R0912
- System (JASC): 2140 · Heating System
- Part: Heater
- Part number: 8259
- Condition: Misrepaired
- Location: Terminal Block
- Component: Stwarner
- Stage of operation: IN
- Nature of condition: W
- Precautionary procedure: K

## Discrepancy

CABIN HEAT WAS TOO HOT.  NOT ABLE TO CONTROL HEAT.  DURING TROUBLESHOOTING, FOUND THAT DURING SOME PREVIOUS 'REPAIR', JUMPER WIRES WERE ADDED TO TERMINAL BLOCKS TO MAKE HEATER RUN CONTINUOUSLY.  THIS ACTION NEGATED ALL THE HEAT REGULATING SAFETY DEVICES, (THERMOSTAT, DUCT LIMIT SWITCH, AND OVERHEAT SWITCH); THUS, ALLOWING HEATER TO RUN TO VERY HIGH UNCONTAINED TEMPERATURES.  SEVERE HEAT DAMAGE WAS FOUND TO HEATER AND HEAT DUCTING, (THERMOSTAT SENSOR SPRING HAD MELTED OFF).  ADDITIONAL DAMAGE WAS FOUND TO SURROUNDING WIRING AND AIRCRAFT STRUCTURES.  FOUND SEVERAL PLACES WHERE INSULATION HAD BEEN ON FIRE AND THEN SELF-EXTINGUISHED.  REQUIRED EXTENSIVE REPLACEMENT OF COMPONENTS.
